Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 106, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 30, 2003, 6:23 PM CDT for Davidson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2003, 6:23 PM CDT (23:23 UTC)
- Expired
- Aug 30, 2003, 8:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 302327
FFWBNA
TNC037-310130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
623 PM CDT SAT AUG 30 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF NASHVILLE
* UNTIL 830 PM CDT
* AT 615 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER DOWNTOWN NASHVILLE. THE STORM CAUSING THE VERY
HEAVY RAIN WAS MOVING SLOWLY TOWARD THE NORTH. RAINFALL RATES
IN EXCESS OF TWO INCHES PER HOUR WILL ACCOMPANY THE STORM. EXPECT
WATER TO POND ON ROADWAYS...DITCHES WILL ACCUMULATE WATER RAPIDLY
WHILE CREEKS AND STREAMS WILL RISE QUICKLY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS OCCURRING OR
IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES, DIPS, OR OTHER LOW SPOTS IF WATER COVERS THE ROAD.
NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. TO
ESCAPE RISING WATER, MOVE TO HIGHER GROUND.
LAT...LON 3607 8697 3604 8675 3614 8657 3630 8671
3628 8694
$$
BOYDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:27 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 30, 2:27 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 227 PM CDT SAT AUG 30 2003 UPPER LEVEL HIGH OFF OF THE SOUTHEAST COAST TO WIN OUT WITH THIS PARTICULAR WEATHER PATTERN. FRONTAL BOUNDARY NEAR THE OHIO RIVER MAY SINK SLIGHTLY SOUTHWARD ACROSS KY BUT PROGRESS BEYOND THAT POINT IS UNLIKELY. IN FACT...FRONTAL BOUNDARY WILL LIKELY WEAKEN AND LIFT NORTHWARD AS A WARM FRONT AS THE UPPER HIGH BUILDS WESTWARD ACROSS THE CAROLINAS BY MONDAY. AS A RESULT...SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS LOOK TO BE THE RULE WITH THE BETTER ORGANIZED ACTIVITY REMAINING TO OUR NORTH. FOR TEMPS...WONT STRAY TOO FAR FROM NUMERICAL MOS GUIDANCE. IN THE EXTENDED...UPPER HIGH FINALLY RETREATS EASTWARD AS A DISTURBANCE BEGINS TO DIG A TROUGH ACROSS THE EASTERN U.S. BY THE MIDDLE OF NEXT WEEK. THIS WILL ALLOW A FRONT TO SWING THROUGH THE REGION WEDNESDAY AND WEDNESDAY NIGHT. AT THIS POINT THE HEAVIEST PRECIP WILL OCCUR ON WEDNESDAY JUST IN ADVANCE OF THE BOUNDARY. ASSOCIATED UPPER DYNAMICS LOOK FAVORABLE WITHIN THE BASE OF THE TROUGH. DRIER AND SLIGHTLY COOLER AIR IS STILL INDICATED IN THE POST FRONTAL SECTOR. WILL THEREFORE CONTINUE TO KEEP POPS OUT OF THE FORECAST FOR THE THU THROUGH SAT PERIOD. BNA TB 072/086 071/089 5532 CSV TB 068/083 067/084 4532 .BNA...NONE. 21
Hazardous weather outlook, Aug 30, 5:30 AM CDT, 12 hours 53 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-311030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT AUG 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY DURING THE AFTERNOON AND EVENING. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. ISOLATED STRONG STORMS WITH GUSTY WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MIDDLE TENNESSEE WILL REMAIN IN A MOIST...UNSTABLE...AIR MASS THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE SEVERE...WITH DAMAGING WINDS...ESPECIALLY TOWARD WEDNESDAY...WHEN A COLD FRONT WILL APPROACH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE EACH DAY THROUGH WEDNESDAY. 13
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.